It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-01-2008, 11:19 AM   #1
Inactive
(male)
 
Join Date: Aug 2002
Location: Victoria B.C. Canada
Posts: 104
BAHAMAS HB User
Can medications cause stomach problems ???

Hi

I am presently taking Keppra & Lamictal for my Epilepsy & I wondered if
if any medication can cause stomach upset , ulcers or any heartburn/acid reflux problems ?


Thanks Craig

 
Sponsors Lightbulb
   
Old 12-01-2008, 12:24 PM   #2
Veteran
(female)
 
030free's Avatar
 
Join Date: Nov 2006
Location: NJ, US
Posts: 381
030free HB User030free HB User030free HB User030free HB User030free HB User030free HB User
Re: Can medications cause stomach problems ???

Any medication, not only for E can cause stomach problems or other side effects depending on the person taking them. It can take time for your body to adjust, and rarely it can also mean the body its having problems accepting and proccessing such meds. When I began Keppra yrs ago, I too had some stomach upsets, but after a month or so my body adjusted and until today I no longer have problems. If your new at taking these meds, you can try taking them on a full stomach or a glass of milk, it helps with your stomach coating, if you continue to have problems you should speak to your neuro asap especially if symtoms worsen... Hope you feel better
Laura

 
Sponsors Lightbulb
   
Old 12-01-2008, 01:18 PM   #3
Senior Member
(female)
 
dogmom's Avatar
 
Join Date: Feb 2002
Location: U.S.A.
Posts: 265
dogmom HB Userdogmom HB User
Re: Can medications cause stomach problems ???

Oh Lordy YES these meds can affect your digestive tract! I have IBS so these AEDs have wreaked havoc on my poor tummy...so much so that my doc ordered a colonoscopy/endoscopy (bleck.) Thankfully, no polyps (there is a history of colon cancer in my family) but I have developed an ulcer due to the meds.

Hopefully your stomach will adjust to the meds in time. Mine is just hyper-sensitive, I guess. But hey! I've lost 28 lbs I didn't really need to drop since I started riding the medication train 3 yrs. ago (which has included stops in Lamictal-land, Dialantin-ville, Topamax-town, Carbatrol-city, um, what else? Oh yeah, Lyrica-land was especially fun, now I'm staying in Keppra-ville and the Zonegran-Zone!)

Hang in there.

 
Old 03-22-2009, 12:04 AM   #4
Member
(female)
 
Join Date: Sep 2006
Location: cincinnati, ohio
Posts: 92
slsmith1122 HB User
Re: Can medications cause stomach problems ???

I just started Keppra. It would be a blessing in disquise for me to lose 28 lbs with it! lol!
__________________
Theres nowhere like home..

 
Old 03-25-2009, 09:33 AM   #5
Veteran
(female)
 
Join Date: Mar 2003
Location: Cleveland, MS USA
Posts: 365
bettyst HB User
Re: Can medications cause stomach problems ???

yes it can....Tripp was on Tegretol for many years and he always suffered from stomach upset after he came off it he had NO more problems!
__________________
Betty mom to Tripp

 
Old 03-26-2009, 04:43 AM   #6
Junior Member
(female)
 
Join Date: Feb 2009
Location: East Sussex
Posts: 18
ang11 HB User
Re: Can medications cause stomach problems ???

Hi
Ive just recently started tegretol and the 1st day i took it i had stomach problems which soon settled down, however everyday ive upped my dose it happens again. I think your body just gets used to the drugs, but if it really caused you problems i would speak to your doctor it may be they could try something else?

Ang11

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Recently found medications for HIV friendlygal2009 HIV Prevention 1 02-17-2009 04:48 PM
LPR and taking medications neddyflanders Acid Reflux / GERD 6 09-23-2008 10:43 AM
Do's and don'ts of meds & the Fentanyl patch Kissa Pain Management 27 06-23-2007 12:42 PM
Too many medications? amberlea434 Children's Health 5 02-21-2007 07:33 AM
Change in medications Kissa Pain Management 11 01-23-2007 09:17 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!